Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Key West, FL

January 6, 2018

NWS Key West, FL issued this small craft advisory at Jan 6, 2018, 4:20 AM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2018, 4:20 AM EST (09:20 UTC)
Expired
Jan 8, 2018, 4:15 AM EST
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted.

814 
WHUS72 KKEY 060920
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
420 AM EST Sat Jan 6 2018

GMZ031>035-042>044-052>055-072>075-061600-
/O.NEW.KKEY.SC.Y.0003.180106T0920Z-180107T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
420 AM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for all Keys coastal waters. 

* WINDS...Sustained north to northeast surface winds near 20 knots
  will prevail today. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
8 follow-up statements
632 
WHUS72 KKEY 061505
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1005 AM EST Sat Jan 6 2018

GMZ031>035-042>044-052>055-072>075-062315-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-180107T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1005 AM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...North to northeast winds near 20 knots with gusts near 
  25 knots will prevail today. 

* WAVES/SEAS...Seas as high as 7 feet expected in portions of both the
  Gulf Stream and perhaps the extreme outer waters of Mainland 
  Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
931 
WHUS72 KKEY 062138
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
438 PM EST Sat Jan 6 2018

GMZ031>035-042>044-052>055-072>075-070545-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-180107T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
438 PM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST SUNDAY...

* WINDS...Northeast winds near 20 knots will increase to as high 
  as 25 knots with gusts near 30 knots on portions of our marine 
  district tonight. 

* WAVES/SEAS...Seas as high as 9 feet are expected in portions of 
  the Gulf Stream, and 7 feet in the extreme outer waters of 
  Mainland Monroe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
647 
WHUS72 KKEY 070329
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1029 PM EST Sat Jan 6 2018

GMZ031>035-042>044-052>055-072>075-071130-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-180107T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1029 PM EST Sat Jan 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northeast winds of 20 to 25 knots will increase to as
  high as 25 knots with gusts near 30 knots on portions of our
  marine district overnight. 

* WAVES/SEAS...Seas as high as 9 feet are expected in portions 
  of the Gulf Stream, and 7 feet in the extreme outer waters of 
  Mainland Monroe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
554 
WHUS72 KKEY 070909
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
409 AM EST Sun Jan 7 2018

GMZ031>035-042>044-052>055-072>075-071600-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-180107T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
409 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained north to northeast surface winds of 20 to 25
  knots will prevail today. 

* WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
558 
WHUS72 KKEY 071509
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1009 AM EST Sun Jan 7 2018

GMZ031>035-042>044-052>055-072>075-072200-
/O.CON.KKEY.SC.Y.0003.000000T0000Z-180107T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1009 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northeast surface winds of 20 to 25 knots will prevail
  for most of today before slackening somewhat late. 

* WAVES/SEAS...Seas as high as 9 feet expected in portions of the
  Gulf Stream and 6 to 7 feet in the extreme westernmost Gulf
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
287 
WHUS72 KKEY 072124
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
424 PM EST Sun Jan 7 2018

GMZ031-072230-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-180107T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
424 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

GMZ032>035-042>044-052>055-072>075-080400-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-180108T0400Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
424 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT ...

* WINDS...Northeast winds near 20 knots except 20 to 25 knots on
  the Straits of Florida will prevail through at least early
  tonight, before slowly decreasing.  

* WAVES/SEAS...Seas as high as 8 feet expected in portions of the
  Gulf Stream.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
710 
WHUS72 KKEY 080332
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1032 PM EST Sun Jan 7 2018

GMZ032>035-042>044-052>055-072>075-081000-
/O.EXT.KKEY.SC.Y.0003.000000T0000Z-180108T1000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...Northeast winds near 20 knots except 20 to 25 knots on
  the Straits of Florida will prevail early overnight, before 
  slowly decreasing. 

* WAVES/SEAS...Seas as high as 8 feet expected in portions of 
  the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
867 
WHUS72 KKEY 080915
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
415 AM EST Mon Jan 8 2018

GMZ032>035-042>044-052>055-072>075-081015-
/O.CAN.KKEY.SC.Y.0003.000000T0000Z-180108T1000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
415 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, which was in effect for the coastal waters of the
Gulf of Mexico and Atlantic. Be that as it may, small craft are
urged to exercise caution this morning due to sustained northeast
to east surface winds of 15 to 20 knots. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 2:09 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jan 6, 2:09 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Key West FL
209 AM EST Sat Jan 6 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects isolated showers over the coastal waters of the
Florida Straits. Elsewhere, KBYX detects no precipitation echoes
in the remainder of the forecast area. Skies over the island chain
are clear. Winds over land are north to northeast near 15 mph.
C-MAN winds, on average, are north to northeast at 15 to 20 knots.
Temperatures are in the mid to upper 50s.

.SHORT TERM (Today through Monday)...
An area of high pressure over Minnesota will progress to the
southeast today and tonight. This area of high pressure will be
centered over the Carolinas Sunday, before entering the western
Atlantic Ocean Sunday night. An area of low pressure will be
located over Louisiana Monday. The dry and stable air mass over
the Florida Keys will remain in place today through Sunday night,
resulting in a near zero chance of measurable rainfall.

&&

.LONG TERM (Monday night through Friday)...
The aforementioned area of low pressure over Louisiana should
meander around the Gulf of Mexico Monday night through Tuesday
night. Forecast confidence is low regarding the evolution and
track of this area of low pressure. Rain chances Monday night
through Tuesday night may need to be increased in the future when
forecast confidence improves. An Atlantic ridge of high pressure
will extend across the Southeastern United States Wednesday and
Wednesday night. This ridge of high pressure will shift southward
down the Florida peninsula Thursday through Friday. No more than
slight chance POPs are needed in the Wednesday through Friday
portion of the forecast at this time.

&&

.MARINE...
A Small Craft Advisory will be in effect for all Keys coastal
waters today due to sustained north to northeast surface winds
near 20 knots. A Small Craft Advisory will likely be required for
all Keys coastal waters tonight and Sunday. A Small Craft Advisory
will likely be required for the coastal waters of the Florida
Straits Sunday night. A Small Craft Advisory may be required for
the coastal waters of Florida Bay, the Gulf of Mexico, and Hawk
Channel Sunday night. A Small Craft Advisory may be required for
the coastal waters of the Florida Straits Monday. No advisories
expected Monday night through at least Wednesday night.

&&

.AVIATION...
VFR conditions will prevail at the EYW and MTH terminals today.
Northeast surface winds of 7 to 12 knots early this morning are
expected to increase to 10 to 15 knots, with gusts near 20 knots
by 15Z today.

&&

.CLIMATE...
On this date (January 6th): In 2012, the daily record low
temperature of 49 degrees was last recorded in Key West.
Temperature records have been kept since 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  68 59 71 65 / - - - -
Marathon  68 58 71 65 / - - - -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....Rizzo

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 5, 5:31 AM EST, 22 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
531 AM EST Fri Jan 5 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-061100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
531 AM EST Fri Jan 5 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time for today.

A Small Craft Advisory may be required for the coastal waters of
the Gulf of Mexico and Atlantic tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Small Craft Advisory will likely be required for all Keys
coastal waters Saturday through Sunday. A Small Craft Advisory
will likely be required for the coastal waters of the Florida
Straits Sunday night.

No hazardous weather is expected at this time for Monday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.